In Reply to: Re: progressively worsening soft erections posted by HFHS M.D.-AK on August 17, 1998 at 12:56:03:
I went to the doctor and he said he found a varicocele, could this cause my problems, he said the varicocele was too small, but everything else in the ultrasound looked ok, he could not give me a satisfactory answer - should I see someone else?
I recently turned 33 and have been experiencing soft erections, even when I masturbate. I am married, and my wife and I have intercourse every other night usually, but usually engage in some sort of sexual activity usually every night. In addition, I usually masturbate 3 or 4 times a week. My erections have been progressively getting softer and now they are not rigid at all, with the blood seeming to go only 3/4 way up my penis. I know the "head" does not get hard, but it would usually swell during erections, now it really doesn't. In addition, it is taking me much longer to ejaculate, and the amount of ejaculate is much less, especially the second time I achieve an orgasm that day, the eljaculate is almost non existent. I am in very good health, I rarely drink, do not smoke, exercise regularly - I am 5'8.5'', and 150lbs, italian and have a mild case of "thalesemia" (anemia). My weight has not changed during this time. I went to see a doctor and he said that it is usually caused by psychological problems, but I am less stressed than I have ever been. I used to be on prilosec a few years ago becs I was under so much stress, but I am no longer on it because my stress level has decreased. I am worried and reluctant to go to another doctor to hear I am nuts - what could cause something like this to happen. I have also not experienced any erections in the mornings for at least 4 months, not one!, and this is something that has happened every morning since I was 12 1/2. They spontaneaously disappeared - please help, this is making me feel very lousy and though my wife understands fully, I feel very upset. I do not know if this matters, but I recently moved to a very warm climate from NY, and have been here for 13 months now. Thanks!!!!!!
: Dear Doug,
It sounds like you need to have a formal evaluation by a urologist. There are a number of reasons why someone could develop erectilie dysfunction which I will explain to you. In regards to your situation, it sounds like you are currently able to adequate sexual relations by a urologists standards in that you are rigid enough to achieve penetration. It is normal for the volume of semen to decrease after repeated ejaculations.
An erection requires intact psychological, neurological,endocrine , arterial, venous, and sinusoidal systems. Erectile dysfunction is broken down into organic versus psychological in terms of causes. Some of the traditional causes of organic erectile dysfunction include diabetes mellitus, coronary artery disease, medication, trauma, peyronies disease, hypogonadism, and dialysis patients. These diseases affect one of systems I mention before that are needed for a successful erection. A good history and physical by a urologist will most likely pinpoint the reason for your decreased rigidity and may turn up a successful solution. A quick assessment of your state of mind will also eliminate a psychological cause from the differential.
A traditional work-up after a detailed sexual history and physical exam may include, A nocturnal penile tumescence test to test the rigidity of erections, doppler ultra sound and angiography to assess blood flow, and a battery of laboratory tests such as a testosterone level FSH,LH, blood glucose, and prolactin level. Once the type of erectile dysfunction is identified then therapeutic options if necessary can be discussed.
Again, I would urge you to be properly evaluated by a Urologist, he or she can get you pointed in the right direction.
This information is provided for general medical educational purposes only. Please consult your physician for diagnostic and treatment options pertaining to your specific medical condition. More individualized care is available at the Henry Ford Hospital and its satellites (1 800 653-6568).
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.